Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2000, 12:56 PM EDT for Fairfield County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2000, 12:56 PM EDT (16:56 UTC)
- Expired
- Jul 7, 2000, 1:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Fairfield County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 071657 SVRCAE SCC039-071730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1256 PM EDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 130 PM EDT. * AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINNSBORO MILLS...OR ABOUT 5 MILES SOUTHEAST OF WINNSBORO...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN FAIRFIELD COUNTY AT 110 PM EDT THIS STORM WILL PRODUCE WINDS TO 60 MPH. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:01 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 7, 11:01 AM EDT, 1 hour 55 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-080152- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 952 AM EDT FRI JUL 7 2000 DISC: 14Z SFC ANALYSIS SHOWS REAL T/TD BNDRY ALNG VA/NC BDR. TROF ACRS SRN GA. HI PRES ACRS THE GREAT LAKES REGION. SATELLITE SHOWS PTLY CLDY SKIES ACRS THE AREA...ALTHOUGH MORE CLDS ACRS THE NRN PTN OF THE CWA ASSOCIATED WITH SHRA/TSRA ALNG NC/SC BDR. MID AN UPR LVL HI TO RMN TO OUR W THRU THIS AFT AND NW FLOW ALOFT CONT. MORNING RUC SHOWING ONE S/W ASSOCIATED WITH MORNING CONVECTION TO MOVE SE THRU THE AFT ACRS THE NERN PTN OF THE STATE THEN ANOTHER WEAKER S/W TO PUSH SE ALNG THE SAV RIVER AFT/EVENING. WL NEED TO BOOST POPS ACRS THE NERN PTN OF THE CWA...WITH CURRENT ACTIVITY AND A LITTLE BOOST ELSEWHERE. AS AIRMASS BECOMES MODERATELY UNSTABLE...ALNG WITH GOOD HEATING AND TDS IN THE LOW TO MID 70 CANNOT RULE OUT MORE AFT/EARLY EVENING SHRA/TSRA ACRS THE REMAINDER OF THE AREA. TEMPS LOOK GOOD FOR AFT. FCSTID = 77 CAE 91 70 89 69 / 20 10 10 10 AGS 92 69 91 68 / 20 10 10 10 SSC 90 70 88 68 / 30 10 10 10 OGB 92 70 90 69 / 20 10 10 10 .CAE... GA...NONE. SC...NONE. LCV
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:41 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Saluda | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.